Hail, Monroe
- When
- June 18, 5:00 PM CST
- Where
- Monroe County, 2.1 mi S of Columbia Gebhardt Ar
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.420, -90.223
Storms fired up along old outflow boundaries. Some of the storms became severe producing large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Storms fired up along old outflow boundaries. Some of the storms became severe producing large hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 18, 2:19 PM CST, 2 hours 41 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
319 PM CDT FRI JUN 18 2010
.DISCUSSION...
/318 PM CDT FRI JUN 18 2010/
A LOT GOING ON IN THE SHORT TERM WITH SCATTERED STORMS POPPING UP
THIS AFTERNOON DUE TO OLD OUTFLOWS...INSTABILITY AND TONS OF
MOISTURE. ALSO...DEALING WITH HIGH HEAT INDICES WHICH WILL PERSIST
DURING THE AFTERNOON HOURS THROUGH AT LEAST MONDAY.
FOR TONIGHT...WILL HAVE TO DEAL WITH POSSIBLE RWS/TRWS OVER AT LEAST
THE NORTHERN PORTIONS OF THE FORECST AREA. NO ACTIVITY CURRENTLY
FIRING UP OVER NORTHWESTERN MO...AND THE MCS NOW OVER NORTHWESTERN
IL...DOES NOT SHOW ANY SIGNS OF BACK BUILDING TO THE SOUTH AND WEST
TOWARDS OUR AREA. FOR NOW WILL KEEP LIKELY/HIGH CHANCE POPS IN THE
FAR NORTH THROUGH 06Z...BUT MAY NEED TO BACK OFF LATER THIS EVENING
IF STUFF DOES NOT FIRE. IN THE MEANTIME...DO HAVE SCATTERED
ACTIVITY MAINLY ALONG AND SOUTH OF I-70 DUE TO RESIDUAL OUTFLOWS
FROM THE COMPLEX THAT SKIRTED THE NORTHERN PORTIONS OF OUR FORECAST
AREA EARLY THIS MORNING...SO KEEPING SLIGHT/LOW CHANCE POPS GOING.
SPC HAS BACKED OFF ON THEIR MODERATE RISK AREA...WITH IT BARELY
TOUCHING OUR FAR NORTHERN COUNTIES...BUT ENTIRE AREA IS IN A SLIGHT
RISK NOW...MAINLY FOR ISOLATED LARGE HAIL AND DAMAGING WINDS.
OTHER ISSUE FOR THIS EVENING...IS THE HEAT AND HUMIDITY. TEMPS HAVE
CLIMBED IN TO THE LOW TO MID 90S MOST LOCATIONS AND DEWPTS ARE
HOLDING IN THE 70S...SO HAVE HEAT INDEX VALUES TOPPING 100 IN A LOT
OF LOCATIONS. WILL SEE TEMPS COOL OFF OVERNIGHT...BUT REMAIN RATHER
MILD IN THE LOW TO MID 70S.
ON SATURDAY AND SATURDAY NIGHT...ANOTHER TRICKY FORECAST AS MODELS
ARE STILL TRYING TO MOVE WEAK COLD FRONT SOUTH INTO THE FORECAST
AREA. FOR NOW WILL BE A BIT PESSIMISTIC AND KEEP MOST OF ACTIVITY
ALONG AND NORTH OF I-70. ALSO...KEPT HIGH TEMPS IN THE UPPER 80S FAR
NORTH TO THE LOW TO MID 90S FOR THE REST OF THE FORECAST AREA...EVEN
UPPER 90S OVER ST. LOUIS METRO AREA. WITH SUCH HIGH TEMPS AND DEWPTS
IN THE UPPER 60S TO LOW 70S...WILL SEE HEAT INDICIES BETWEEN 100 AND
105 ONCE AGAIN. BUT IF ANY LARGE AREA OF STORMS DEVELOPS...THIS
COULD AFFECT HIGH TEMPS TOMORROW.
BY SUNDAY...FRONTAL BOUNDARY WEAKENS AND RETREATS BACK NORTH OF
FORECAST AREA. SO WE WILL STAY IN THE HOT AND HUMID AIR...WITH BEST
CHANCES OF ANY ACTIVITY OVER OUR NORTHERN SECTIONS FOR THE REMAINDER
OF THE FORECAST PERIOD. AS FOR TEMPS...90S ARE HERE TO STAY WITH
PLENTY OF HEAT AND HUMIDITY. FOR NOW HAVE HEAT ADVISORY GOING FOR
SOUTHEAST HALF OF CWA THROUGH 00Z TUESDAY...BUT IF CONDITIONS
PERSIST...WILL NEED TO EXTEND THE ADVISORY WELL BEYOND 00Z TUESDAY.
BYRD
&&
.AVIATION...
/1233 PM CDT FRI JUN 18 2010/
THE AIRMASS ACROSS THE AREA HAS BECOME QUITE UNSTABLE IN RESPONSE
TO STRONG HEATING. DIURNAL CU EXPECTED EVERYWHERE UP UNTIL SUNSET.
ISOLATED THUNDESTORMS POSSIBLE AS WELL THIS AFTERNOON INTO EARLY
EVENING...MAINLY ACROSS SE MO THROUGH SRN IL. COVERAGE OF THESE IS
TOO LOW TO CONSIDER IN THE STL AREA TAFS. OTHERWISE...EXPECTING A LINE OF
THUNDERSTORMS TO DEVELOP BY LATE AFTERNOON INVOF OF NW MO AND ROLL
EWD THRU THE EVENING. ADDED A TEMPO GROUP FOR THUNDER AT KUIN TO
ACCOUNT FOR THIS SCENARIO...ALTHOUGH STAYED CONSERVATIVE ON
ACCOMPANYING WIND GUSTS AND VISIBILITY. LINE COULD BE STRONG TO
SEVERE. MAIN QUESTION IS AS THE LINE MOVES EWD...HOW FAR IT MAY
SINK SOUTH AS WELL. IT CERTAINLY COULD EVOLVE SEWD AND IMPACT KCOU
AND MAYBE EVEN THE STL AREA AT SOME POINT LATER THIS EVENING...BUT
CONFIDENCE ATTM IS VERY LOW.
SPECIFICS FOR KSTL...SEE ABOVE DISCUSSION
GLASS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR CRAWFORD MO-FRANKLIN MO-
IRON MO-JEFFERSON MO-LINCOLN MO-MADISON MO-REYNOLDS MO-ST.
CHARLES MO-ST. FRANCOIS MO-ST. LOUIS CITY MO-ST. LOUIS MO-
STE. GENEVIEVE MO-WARREN MO-WASHINGTON MO.
IL...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR BOND IL-CALHOUN IL-
CLINTON IL-FAYETTE IL-JERSEY IL-MADISON IL-MARION IL-MONROE
IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.
&&
WFO LSXHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 401 PM CDT FRI JUN 18 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-191200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 401 PM CDT FRI JUN 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS PORTIONS OF NORTHERN MISSOURI AND WEST CENTRAL ILLINOIS... GENERALLY ALONG AND NORTH OF A LINE FROM EDINA TO GRIGGSVILLE. THE REST OF THE FORECAST AREA IS IN A SLIGHT RISK OF SEVERE THUNDERSTORMS. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING...SOME OF WHICH MAY PRODUCE HEAVY DOWNPOURS. STRONG TO SEVERE STORMS ARE POSSIBLE ACROSS NORTHERN MISSOURI AND WEST CENTRAL ILLINOIS TONIGHT...WITH THE POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL. A HEAT ADVISORY IS IN EFFECT FOR MOST OF EAST CENTRAL AND SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. HEAT INDEX VALUES BETWEEN 100 AND 105 CAN BE EXPECTED THROUGH EARLY THIS EVENING. MODERATE RIVER FLOODING IS OCCURRING ALONG PORTIONS OF THE MISSISSIPPI AND MISSOURI RIVERS. PLEASE SEE THE APPROPRIATE FLOOD WARNING OR FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF THE AREA THROUGH THE WEEKEND INTO NEXT WEEK. THE HIGHEST CHANCES FOR RAIN WILL BE ACROSS PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS THROUGH THE PERIOD. THERE IS A SLIGHT RISK OF SEVERE STORMS ALONG AND NORTH OF INTERSTATE 70 ON SUNDAY AND SUNDAY NIGHT. THE HEAT ADVISORY CONTINUES FOR MOST OF EAST CENTRAL AND SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS THROUGH MONDAY FOR HEAT INDEX VALUES BETWEEN 100 AND 104. HOT AND HUMID WEATHER CAN BE EXPECTED FOR THE REST OF THE AREA AS WELL...ALTHOUGH THE HOTTEST WEATHER WILL AFFECT THE SAINT LOUIS METRO DUE TO THE URBAN HEAT ISLAND EFFECT. MODERATE RIVER FLOODING IS FORECAST ALONG PORTIONS OF THE MISSOURI AND MISSISSIPPI RIVERS. PLEASE SEE THE APPROPRIATE FLOOD WARNING OR FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND TONIGHT ACROSS NORTHERN MISSOURI AND WEST CENTRAL ILLINOIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BYRD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 504 PM CDT FRI JUN 18 2010 MOZ074-075-182245- ST. FRANCOIS MO-STE. GENEVIEVE MO- 504 PM CDT FRI JUN 18 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN STE. GENEVIEVE AND ST. FRANCOIS COUNTIES UNTIL 545 PM CDT... AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KNOB LICK...OR NEAR FARMINGTON...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... COFFMAN... WEINGARTEN... LIBERTYVILLE... RIVER AUX VASES... MINNITH... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 512 PM CDT FRI JUN 18 2010 ILZ102-MOZ065-182300- JEFFERSON MO-MONROE IL- 512 PM CDT FRI JUN 18 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON AND WESTERN MONROE COUNTIES UNTIL 600 PM CDT... AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DE SOTO...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FESTUS... CRYSTAL CITY... HERCULANEUM... PEVELY... BARNHART... OLYMPIAN VILLAGE... VICTORIA... HEMATITE... MAPAVILLE... CHALFIN BRIDGE... HARRISONVILLE... MAEYSTOWN... MONROE CITY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
523 PM CDT FRI JUN 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HAIL DE SOTO 38.14N 90.56W
06/18/2010 E1.00 INCH JEFFERSON MO TRAINED SPOTTER
RECEIVED SEVERAL SPOTTER REPORTS OF QUARTER SIZED HAIL
IN AND AROUND DE SOTO
&&
MILLERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
539 PM CDT FRI JUN 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM HAIL HERCULANEUM 38.26N 90.39W
06/18/2010 E0.25 INCH JEFFERSON MO TRAINED SPOTTER
&&
TESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
542 PM CDT FRI JUN 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL FESTUS 38.22N 90.41W
06/18/2010 E0.25 INCH JEFFERSON MO TRAINED SPOTTER
&&
GKSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
544 PM CDT FRI JUN 18 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL HERCULANEUM 38.26N 90.39W
06/18/2010 E1.00 INCH JEFFERSON MO TRAINED SPOTTER
&&
MILLERThe St Louis radar (KLSX), 51 km away, was scanning. The volume nearest the first event began at 22:58 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2010Every state in 2010This day in weather historyWarnings in Illinois, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 244490, 244491, 244492.